The Lupus Forum banner
1 - 1 of 1 Posts

·
Registered
Joined
·
7,800 Posts
Hello Shelley :hug:

I'm sorry to hear that you're feeling so poorly right now. It isn't pleasant. I think when these things happen, most of us don't know what has caused them and it's a case of taking each thing as it comes... easy for me to say I know.

I would also like to know "who" is treating this, GP or rheumy? The rheumy needs to know what is going on as it is very important and he may have more insight into stopping this infernal cycle of UTIs.

I am a bit surprised at the doc saying that it could be the plaquenil "suppressing the immune system" as plaquenil is not considered and immunosuppressant from a medical point of view. It would be different if you were on high doses of prednisolone or one of the immunosuppressant drugs.

An infection could well lead to a flare up of lupus symptoms because your immune system has been "called into action" by the infection but, as it is faulty, is most likely doing more than just fight that infection.

I'm quite sure, it is not as good as it is going to get. You are still very early on treatment-wise and the docs will probably need to do a deal more tweaking before you are stable and not suffering from continual infections.

It is true that there will be a lot of ups and downs, that's the way the disease goes. My GP describes it as trying to get rid of the massive peaks and troughs and just have gentle waves or a ripple on the water.

In any case, if you feel that whatever doc is treating this is not taking aggressive enough action, then you need to complain loudly and if he/she isn't listening, complain loudly to someone else.

hugs :grhug:
Katharine
 
1 - 1 of 1 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top